Macular Degeneration in young adult with high myopia
I have been dx with macular degeneration and got a shot (off label) of Avastin. Even though it was 5 days ago, I already see improvement. I caught it really early, I didn't have any blind spot, only distortion and a spot visible only when I blink several times in a row. My vision is great as it is right now.
But because I am 34 I am concerned with the outcome. After the initial shots, how often people have to take them? Am I looking for taking these shots for the rest of my life? Is my prognostics really bad? How about my other eye (also have high myopia on it), what are the chances it's going to show the same problem? Should I take vitamins for the eye? Is there anything else I can do to help with it? What are the side effects of Avastin? Does it cause systemic side effects? I do have HBP which I control with meds. Can I get pregnant while taking the shots?
Use the archives and search feature to read about previous discussions of your questions. Yes repeat injections is the rule. Both eyes are at high risk. Read the sections on agre related macular degeneration and follow those suggestions to try and keep your macular healthy. HPB can make worse, keep under good control.
Each surgeon will have different rules about use of Avastin in a pregnant femaile. Discuss with yours.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.